Posted by: Panic Attacks | 2008-11-20


Last year i was rushed to hospital thinking i am having a stroke... turned out it was a panic attack.... i felt soooo stupid....
Can you please tell me why some people get this and what happens to your body. I am now on attivan.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Nothing stupid --- panic attacks are terrifying, and with all your in-build alarm systems roaring, one feels one's having astoke, or a heart attack, or going mad, or all three. It produces the chemical equivalent of extreme panic, but with no discernable immediate cause. Best to see a psychiatrist for a full assessment and discussion of treatment options --- usually meds also used to treat depression are more effective than ativan which one usually doesn't want to take long-term. However, stay on the ativan until you have seen the shrink

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Kay in Gtown | 2008-11-22

Cybershrink won' t see your second question, since once he has answered a question, he doesn' t see the rest of the replies. You would have to post anew if you want to ask another question.

I think CS might have understood you to be on Ativan regularly and not just for individual attacks. Ativan is a benzodiazepine tranquilliser  many in this group of drugs can be addictive - hence the concern about being on it long-term. I would suggest clearing how and when you are taking it with your doc, who can assess whether this is okay. Or as CS says, see a psychiatrist about the panic attacks - a very real psychiatric condition that is treatable.

Reply to Kay in Gtown
Posted by: CM | 2008-11-21

what' s wrong with long term use of Attivan- i use it since beginning l/ yr... yet only when i have a attack....

Reply to CM

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.